# SDR 2002F00360

- Difficulty date: April 1, 2002
- Submitted: April 3, 2002
- Operation: Air carrier
- Aircraft: N3729C
- Make and model: Cessna 402B
- Aircraft serial: 402B0589
- Aircraft time: 10,585 hours
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 50000084
- Part serial: NA
- Condition: Broken
- Location: Te Flaps
- Part time: 10,585 hours
- Stage of operation: AP
- How discovered: C
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

WHILE ON APPROACH THE PILOT SELECTED HIS APPROACH FLAP SETTING OF 15 DEGREES. UPON DOING SO HE HEARD A BANG AND THE AIRCRAFT BEGAN A SLIGHT ROLL TO THE RIGHT. HE THEN RETRACTED THE FLAPS, WHICH CORRECTED THE SITUATION. HE CONTINUED HIS APPROACH AND MADE AN UNEVENTFUL LANDING. UPON INVESTIGATION, IT APPEARS THAT THE RIGHT HAND EXTEND CABLE FAILED AT A POINT APPROXIMATELY TWO FEET RIGHT OF THE FLAP ACTUATOR, NEAR A PULLEY, CAUSING THE FLAPS TO RETRACT TO THE FULL UP POSITION. FATIGUE MAY HAVE BEEN A CONTRIBUTING FACTOR TO THIS FAILURE.
